What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 20, 2:39 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 20, 2:39 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
339 PM EDT Sat Aug 20 2022
.SYNOPSIS...
A weak disturbance crossing the area will result in showers and
thunderstorms into this evening. More showers and storms will
happen Sunday into Sunday night as low pressure moves into and
across the region.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Convective development is peaking this afternoon as an embedded
s/wv moving northeast across the region interacts with an
unstable airmass. With moderate CAPE, low end deep layer shear,
and DCAPE values near between 700-900 J/kg, a few strong perhaps
severe storms may occur into the early evening. Main threat is
strong to damaging wind, but an isolated large hail occurrence
can not be ruled out.
For the overnight period, it appears there will be a lull in
convective coverage for most of the night as we will be behind
the aforementioned s/wv and the approach of a mid level trough.
Convection to the west may get into some of the western zones
late, but this should be on a weakening trend due to some lower
instabilities. Lows will be in the mid to upper 60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The mid level trough will continue to dig southeast into our
region Sunday into Sunday night. There will be a weak surface
low and cold front with this system. For Sunday, the mid level
trough will interact with a destabilizing airmass once again.
And with the approach of the cold front providing some low level
convergence, showers and thunderstorms are expected,
particularly during the afternoon hours. With low end moderate
shear and at least low end moderate instability, there will
still be a threat for a few strong to perhaps severe storms.
Strong to damaging winds will once again be the main threat.
Hail may occur as well, but parameters suggest that the
probability of large hail (severe) will be lower than today.
For Sunday night, the main frontal boundary is forecast to pass
east across the area. With the loss of diurnal instability and
low level forcing, pcpn should wane from west to east. Models
suggest that lower clouds and perhaps some patchy fog may
develop overnight.
Highs on Sunday will range from the upper 70s to the lower 80s.
Lows Sunday night will drop into the lower to mid 60s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Longwave trough axis will be slow to clear the area on Monday
and even into Tuesday. Lingering instability and on Monday
coupled with the proximity of the slowly meandering vort max
within the trough will promote decent coverage of diurnally
enhanced shower and thunderstorm activity, especially across the
Scioto Valley of central and south central Ohio, though shower
threats will exist well west of this area too given cyclonic
flow and lingering low level moisture/instability. This threat
will mainly be confined to the Scioto Valley on Tuesday as the
longwave trough moves ever so slowly eastward into the
Appalachians. Both days will feature temperatures in the 70s to
around 80 thanks to diurnally enhanced cumulus and the influence
of the cool upper trough.
Wednesday-Friday likely to remain dry or mostly dry area-wide.
Residual upper level weakness in the height field suggest some
measure of cool temperatures aloft atop still seasonally moist
boundary layer, and with temperatures warming each day into the
80s, probably can't completely rule out an isolated shower, but
this should be the exception and not the norm. Overall large
scale forcing is pretty negligible Wed/Thur, but just enough
indication of a weak wave moving through rather flat
northwesterly flow on Friday to insert a small chance for
showers and storms. A little more indication of backing mid
level flow on Saturday to suggest an approach of a more decent
wave into next weekend, so maintained the small threat of
showers and storms into Saturday.
Overall, threats of widespread weather impacts appear quite
low. Temperatures should average out rather close to normal when
considering this period in sum, and is tilting
probabilistically drier than normal in the bulk of ensemble
systems in the Mon-Sat timeframe.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
An embedded mid level disturbance will rotate northeast across
the region this afternoon into this evening. With a
destabilizing airmass, the lift associated with this feature
will bring the likelihood of showers and thunderstorms.
Conditions will certainly drop down into at least MVFR, with
brief IFR or lower visibilities possible in the stronger storms.
By this evening, this disturbance moves off to the northeast.
We should then find the region in a lull in terms of
precipitation coverage.
For the overnight, a mid level trough will continue to dig
southeast into the western Great Lakes and middle Ohio Valley.
Upstream convection to our west may make it into our western
zones late or the first part of Sunday morning, but coverage
should be scattered at best. Models continue to signal the
possibility of MVFR ceilings developing late or just after
sunrise on Sunday. Have placed this in the forecast.
On Sunday, mid level trough will continue to dig into the
region while its associated weak surface low and front approach
from the west. Diurnal instability and large scale ascent from
the mid level trough, coupled by some weak low level convergence
out ahead of the front will result in the development of
widespread showers and the likelihood of thunderstorms.
Predominate ceilings may lift to low end VFR. However, lower
conditions can be expected in showers and storms with MVFR
ceilings and IFR or lower visibilities possible.
OUTLOOK...MVFR/IFR ceilings and MVFR visibilities possible late
Sunday night into Monday morning. Thunderstorms possible Sunday
evening and again on Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None. KY...None. IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Binau
AVIATION...Hickman
Hazardous weather outlook, Aug 20, 11:46 AM EST, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1246 PM EDT Sat Aug 20 2022
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-211700-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1246 PM EDT Sat Aug 20 2022
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms will occur this afternoon and evening. A
few strong to possibly severe thunderstorms are possible. The main
threat is damaging winds, although some hail may occur as well.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
More showers and thunderstorms will occur on Sunday. Once again, a
few strong to possibly severe thunderstorms are possible. The main
threat is damaging winds, although some hail may occur as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Aug 20, 3:26 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
426 PM EDT Sat Aug 20 2022
OHZ062-071-072-078-202100-
Clermont OH-Warren OH-Clinton OH-Greene OH-
426 PM EDT Sat Aug 20 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
CLERMONT, EASTERN WARREN, NORTHWESTERN CLINTON AND SOUTHWESTERN
GREENE COUNTIES THROUGH 500 PM EDT...
At 425 PM EDT, a strong thunderstorm was located near Morrow, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Xenia, Lebanon, Wilmington, Bellbrook, Blanchester, Waynesville,
Morrow, South Lebanon, Woodville, Maineville, Clarksville,
Harveysburg, Spring Valley, Corwin, Midland, Port William,
Butlerville, Pleasant Plain, Melvin and State Route 123 at State
Route 132.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3936 8426 3967 8406 3965 8389 3943 8366
3920 8410
TIME...MOT...LOC 2025Z 228DEG 24KT 3926 8414
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
ClarkSpecial weather statement, Aug 20, 3:28 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Wilmington OH
428 PM EDT Sat Aug 20 2022
OHZ034-035-042>044-051-202115-
Auglaize OH-Darke OH-Logan OH-Shelby OH-Mercer OH-Miami OH-
428 PM EDT Sat Aug 20 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SHELBY, NORTHWESTERN
LOGAN, NORTHEASTERN DARKE, CENTRAL AUGLAIZE, SOUTHEASTERN MERCER AND
NORTHWESTERN MIAMI COUNTIES THROUGH 515 PM EDT...
At 428 PM EDT, a strong thunderstorm was located near Newport, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Sidney, Wapakoneta, New Bremen, Minster, Versailles, Newport, Anna,
Fort Loramie, Jackson Center, Russells Point, Botkins, Lakeview, New
Knoxville, Hardin, Moulton, Russia, Port Jefferson, Osgood, Buckland
and Kettlersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4015 8442 4029 8459 4066 8424 4046 8386
TIME...MOT...LOC 2028Z 227DEG 24KT 4027 8442
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH
ClarkSpecial weather statement, Aug 20, 3:38 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
438 PM EDT Sat Aug 20 2022
OHZ071-072-078>080-202115-
Clermont OH-Highland OH-Brown OH-Warren OH-Clinton OH-
438 PM EDT Sat Aug 20 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
CLERMONT, NORTHWESTERN BROWN, SOUTHEASTERN WARREN, SOUTHWESTERN
CLINTON AND NORTHWESTERN HIGHLAND COUNTIES THROUGH 515 PM EDT...
At 438 PM EDT, a strong thunderstorm was located near Williamsburg,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Wilmington, Hillsboro, Blanchester, Williamsburg, Lynchburg, New
Vienna, Russell, Woodville, Owensville, Martinsville, Newtonsville,
Fayetteville, Midland, St. Martin, Chasetown, Westboro, Cuba,
Morrisville, Edenton and Burtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3905 8412 3919 8422 3943 8379 3921 8359
TIME...MOT...LOC 2038Z 239DEG 23KT 3915 8409
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Aug 20, 3:52 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
452 PM EDT Sat Aug 20 2022
OHZ055-202130-
Franklin OH-
452 PM EDT Sat Aug 20 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN COUNTY
THROUGH 530 PM EDT...
At 452 PM EDT, a strong thunderstorm was located near Grove City,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 45 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Dublin, Westerville, Grove City, Upper Arlington, Gahanna,
Hilliard, Worthington, Bexley, Groveport, Minerva Park, Ohio State
University, Easton, Whitehall, New Albany, Grandview Heights, Obetz,
Urbancrest, Valleyview and Marble Cliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3981 8295 3982 8324 4013 8313 4013 8291
4008 8276 4007 8276
TIME...MOT...LOC 2052Z 218DEG 25KT 3987 8314
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...45 MPH
ClarkSpecial weather statement, Aug 20, 3:56 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
456 PM EDT Sat Aug 20 2022
OHZ062-072-202130-
Clinton OH-Greene OH-
456 PM EDT Sat Aug 20 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CLINTON AND
SOUTHEASTERN GREENE COUNTIES THROUGH 530 PM EDT...
At 456 PM EDT, a strong thunderstorm was located near Blanchester,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Wilmington, Blanchester, Sabina, Jamestown, Clarksville, Midland,
Bowersville, Port William, Paintersville, Melvin, Bloomington,
Lumberton, Middleton Corner, New Antioch, Oakland, Cuba, Lees Creek,
Reesville, Morrisville and Ogden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3953 8398 3966 8374 3943 8359 3925 8399
TIME...MOT...LOC 2056Z 227DEG 24KT 3937 8396
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ClarkSpecial weather statement, Aug 20, 4:00 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
500 PM EDT Sat Aug 20 2022
OHZ055-064-065-202145-
Fairfield OH-Franklin OH-Pickaway OH-
500 PM EDT Sat Aug 20 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN, NORTHERN FAIRFIELD AND NORTHEASTERN PICKAWAY COUNTIES
THROUGH 545 PM EDT...
At 500 PM EDT, a strong thunderstorm was located near Ashville,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Lancaster, Reynoldsburg, Pickerington, Canal Winchester, Ashville,
Baltimore, Millersport, Pleasantville, Fairfield Beach, Royalton,
Lithopolis, Thurston, Carroll, Fairfield County Airport, East
Ringgold, Slate Run Metro Park, State Route 158 at State Route 204,
Dumontville and State Route 674 at State Route 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3961 8284 3970 8296 3994 8280 3992 8247
3991 8246 3984 8247 3984 8244 3983 8242
3982 8241
TIME...MOT...LOC 2100Z 227DEG 24KT 3967 8286
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Clark